Winter Weather, Delaware Beaches / X E Sussex
- When
- January 30, 3:00 PM EST to 11:00 PM EST
- Where
- Delaware Beaches / X E Sussex forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
A weak low pressure system that moved from Georgia east off the South Carolina coast brought one to two inches of snow across southeastern parts of Kent and Sussex Counties during the late afternoon and evening of the 30th. The low pressure system was too weak, distant and quick to produce much snow farther north and west across the Delmarva Peninsula.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A weak low pressure system that moved from Georgia east off the South Carolina coast brought one to two inches of snow across southeastern parts of Kent and Sussex Counties during the late afternoon and evening of the 30th. The low pressure system was too weak, distant and quick to produce much snow farther north and west across the Delmarva Peninsula.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 30, 2:45 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 245 PM EST THU JAN 30 2003 DISC: THE COLDEST TEMPS HAVE GONE FOR NOW AND A WARMING TREND IS IN SIGHT BUT...A WINTRY MIX IN THE INTERIM. ONE THIS EVENING ACROSS THE SRN CFA AND THE OTHER LATE FRI ACROSS THE NORTHERN AREAS. HIGH PRES OVER EASTERN CAN RIDGES SW INTO OUR SRN CFA. MOIST FROM THE SW HAS BEEN DRYING OUT AS IT REACHES MASON-DIXON LINE. THIS WILL BE THE CASE FOR THE NEXT 24 HOURS WITH A SLOW NORTH DRIFT THIS EVENING AND CONTINUING N DURING THE DAY FRI. PCPN INTENSITY W/B LIGHT AND MAINLY IN THE FORM OF S...BUT NOT RULING OUT SOME FREEZING PCPN SO WILL KEEP ADV UP SOUTH. DEW POINTS OVER THE MD/DE BORDER ARE IN THE LOWER 30S AND RAIN IS FALLING. GED IS REPORTING SOME FREEZING RAIN BUT THEY MAY BE CHANGING TO ALL RAIN VERY SOON. THE BIGGER PROB IS GOING TO BE FRI EVENING INTO EARLY SAT FROM THE LEHIGH VALLEY NORTH INTO SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. LIGHT SNOW WILL OVERSPREAD THE HIGHER REACHES OF CFA AND WITH AREA OF GOOD LIFT AND WARMING ALOFT THERE A GOOD CHANCE OF FREEZING RAIN BEFORE CHANGING BACK TO SNOW. W/B ISSUING AN SPS FOR THE EVENT BEGINNING LATE FRI AFTERNOON INTO SAT. SNOWFALL AMOUNTS COULD REACH 2 INCHES BUT THIS IS A TOUGH CALL WITH SLEET AND FREEZING RAIN OCCURING AT TIMES. NEXT ORGANIZED CHANCE OF OF PCPN WILL BE ALL RAIN FOR ENTIRE CFA LATE MONDAY INTO TUESDAY WITH TEMPERATURES REACHING INTO THE 50S ON THE MARINE SCA ARE IN EFFECT FOR THE ENTIRE COAST. MOST OF THE DE BAY IS ICE COVERED EXCEPT THE CHANNEL AND BREAKWATERS AT LEWES. .PHI... DE...WINTER WX ADVY THROUGH ERY TNGT FOR DEZ002-003. MD...WINTER WX ADVY THORUGH ERY TNGT FOR MDZ019-020. NJ...WINTER WX ADVY THROUGH ERY TNGT FOR NJZ021-022-023. PA...NONE. MARINE...SCA FOR SEAS ANZ452>455. EBERWINE
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST THU JAN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR PARTS OF NORTHEASTERN MARYLAND...MOST OF DELAWARE...AND PARTS OF SOUTHERN NEW JERSEY FOR SNOW ACCUMULATIONS OF 1 TO 2 INCHES AND SOME FREEZING RAIN THIS AFTERNOON INTO EARLY TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH A WEAK STORM MAY BRING SNOW TO THE SOUTHERN POCONOS...THE LEHIGH VALLEY OF PENNSYLVANIA...AND PORTIONS OF NORTHWEST NEW JERSEY FRIDAY NIGHT INTO SATURDAY. ALSO...THIS STORM MAY BRING A WINTRY MIX TO SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2003Every state in 2003This day in weather historyWarnings in Delaware, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342108, 5342790, 5342791.